|Dont Know how To Cope with HIV & Depression!
Aug 31, 2005
I HAVE BEEN DIAGNOSED A YEAR IN AUGUST WITH HIV AND IT WAS SUCH A SHOCK TO ME! I AM THE SORT OF LAD WHO JUST GETS ON WITH LIFE WHEN THERE IS PROBLEMS BUT PUT THE BIG 1'S TO THE BACK OF MY HEAD AND THEN IT ALL COMES TO A HEAD AND I FALL APART LIKE NOW! MY DOC HAS PRESCRIBED ME EFEXOR XL ANTI DEPRESSENTS BUT IM SCARED OF SIDE EFFECTS FROM THEM WILL I LOSE APPETITE AND WEIGHT ON THEM AS I CANT AFFORD DO THIS! IM ON TREATMENT FOR THE REST OF MY LIFE IM ONLY 26 AND USE TO HAVE A GOOD LIFE NOW I FEEL A BIG PART OF ME HAS DIED WITH THIS VIRUS I HAVE SHUT MYSELF OF TO THE OUTSIDE WORLD LOST FRIENDS AND WONDER WHATS THE POINT IN FIGHTING THIS HORRIBLE THING! I KEEP TELLIN MYSELF ITS MY OWN FAULT BUT USE 2THINK IT WOULD NEVER HAPPEN TO ME GOD WAS I WRONG! WHAT ANNOYS ME IS THE STIGMA THAT GOES WITH THIS CONDITION AND WHAT PEOPLE THINK OF YOU THAT YOUR DIRTY!! I HAVE A GREAT FAMILY SUPPORT AND A GREAT PARTNER WHO I MET WHEN LIVING ABROAD AND HAVE BEEN TOGETHER 16MONTHS NOW AND CAME HOME WITH ME WHEN I FOUND OUT AND STUCK BY ME THROUGH THICK AND THIN AND HES SPANISH WHO IS NEG AND BEEN THERE FOR ME FROM DAY 1..BUT ITS HARD FOR HIM TO SEE ME LIKE THIS THAT IT EFFECTS OUR RELATIONSHIP BIG TIME WHAT HOLDS US TOGETHER IS OUR LOVE FOR ONE ANOTHER AND WITHOUT HIM I WOULDNT BE HERE TODAY! I JUST FEEL SOMETIMES OF GIVIN UP AND LETTIN THIS VIRUS KILL ME BUT DONT WANT HURT THE 1'S I LOVE! ITS HARD AND I KNOW I TRY KEEP POSITIVE MENTAL ATTITUDE BUT SOMETIMES I JUST THINK WHY ME!! PLEASE CAN YOU HELP ME OUT OF THIS DARK HOLE IM LIVIN IN! THANKS RORY N.IRELAND
| Response from Dr. Horwath
"I FEEL A BIG PART OF ME HAS DIED WITH THIS VIRUS I HAVE SHUT MYSELF OF TO THE OUTSIDE WORLD LOST FRIENDS AND WONDER WHATS THE POINT IN FIGHTING THIS HORRIBLE THING"
These are symptoms of depression. They are signs of hopelessness and social withdrawal, which indicate depression. You should follow the advice of your doctor and take the Effexor. It is an excellent treatment for depression. It does not cause loss of appetite or weight, so you should not fear these as side effects.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.